Alert archive / Georgia / Tornado Warnings in 1999
Tornado Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 7, 1999, 5:07 AM EDT for Miller County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1999, 5:07 AM EDT (09:07 UTC)
- Expired
- May 7, 1999, 5:40 AM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Miller County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:15 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KTLH 070910 RRB TORTLH GAC201-070940- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 507 AM EDT FRI MAY 7 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... EASTERN MILLER COUNTY IN SOUTHWESTERN GEORGIA * UNTIL 540 AM EDT * AT 505 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHEAST OF COLQUITT OR 8 MILES NORTHEAST OF BRINSON... MOVING NORTHEAST AT 20 MPH.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 7, 4:28 AM EDT, 39 minutes earlier.
Area forecast discussion, May 7, 4:28 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 428 AM EDT FRI MAY 7 1999 MODELS LATE AND HAVE BEEN BUSY...TORNADIC THUNDERSTORM JUST OFF PANAMA CITY BEACH ATTM AS ACTIVITY HAS INCREASED AGAIN ACROSS THE AREA. SATTELITE IMAGERY SHOWS COOLING TREND OF CLOUD TOPS AND AN INCREASE IN AREAL COVERAGE MAINLY WEST OF THE APALACHICOLA RIVER. ETA AND NGM LOOKED CLOSE AGAIN THIS RUN. UPPER TROF OVER EAST CENTRAL U.S. LIFTS OUT SLOWLY AS AN UPPER RIDGE MOVES INTO CENTRAL U.S. SW FLOW ALOFT WILL GRADUALLY BECOME MORE ZONAL BY THE END OF THE PERIOD. WARM MOIST SOUTHERLY FLOW WILL CONTINUE TODAY ACROSS THE COUNTY WARNING AREA. 00Z TLH SOUNDING SHOWED MID LEVEL DRY SLOT THAT HAS LIKELY STEEPENED LAPSE RATES. TLH VAD WIND PROFILE SHOWS DECENT VEERING BUT WIND SPEEDS NOT THAT IMPRESSIVE. ETA MODEL INDICATES AN OMEGA BULLSEYE AT 18Z THIS AFTERNOON OVER TLH. RIGHT REAR QUAD OF JET SETS UP OVER THE AREA SAME TIME. EXPECT ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON WITH SOME POSSIBLE SEVERE AGAIN AS SPC HAS PLACED THE WHOLE CWA IN A SLIGHT RISK. TLH 85 63 88 56 7310 PFN 79 64 81 67 8300 DHN 81 59 86 63 7300 ABY 82 59 88 60 7300 VLD 88 63 87 60 7400 EDMONSTON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:05 PM EDT | Severe Thunderstorm Warning | TAE | Tift, Worth | 35 min |
| May 6, 8:38 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Tift | 32 min |
| May 6, 10:18 PM EDT | Tornado Warning | TAE | Turner | 27 min |
| May 7, 5:07 AM EDT | Tornado Warning | TAE | Colquitt | 33 min |
Nearby
Tornado Warnings in Georgia, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.